Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 17, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 29, 2009, 1:28 PM CDT for 27 counties in Kansas. It took effect at Mar 30, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 1:28 PM CDT (18:28 UTC)
- In effect from
- Mar 30, 2009, 1:00 PM CDT
- Expired
- Mar 30, 2009, 7:22 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 291828 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 128 PM CDT SUN MAR 29 2009 ...STRONG NORTHWEST WINDS ON MONDAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE PLAINS ON MONDAY. AFTER THE FRONT PASSES...WINDS WILL HOWL FROM THE NORTHWEST FOR A FEW HOURS. KSZ030-043>045-061>063-074>076-084-085-300400- /O.NEW.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 128 PM CDT SUN MAR 29 2009 /1228 PM MDT SUN MAR 29 2009/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST FOR SEVERAL HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ031-046-064>066-077>081-086>090-300400- /O.NEW.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 128 PM CDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE FOR SEVERAL HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KDDC 300111 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 811 PM CDT SUN MAR 29 2009 ...STRONG NORTHWEST WINDS ON MONDAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE PLAINS ON MONDAY. AFTER THE FRONT PASSES...WINDS WILL HOWL FROM THE NORTHWEST FOR A FEW HOURS. KSZ030-043>045-061>063-074>076-084-085-301000- /O.CON.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 811 PM CDT SUN MAR 29 2009 /711 PM MDT SUN MAR 29 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST FOR SEVERAL HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ031-046-064>066-077>081-086>090-301000- /O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 811 PM CDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE FOR SEVERAL HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 300833 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CDT MON MAR 30 2009 ...WINDS SHIFTING NORTHWEST TODAY AND BECOMING STRONG... .A COLD FRONT WILL PASS THROUGH WESTERN KANSAS TODAY, SHIFTING WINDS TO THE NORTHWEST. WIND SPEEDS WILL INCREASE A COUPLE HOURS AFTER THE WINDS SHIFT, REACHING ADVISORY LEVELS LATE THIS MORNING IN FAR WESTERN KANSAS, AND INCREASING BY MID AFTERNOON FROM THE HAYS-DODGE CITY-LIBERAL CORRIDOR AND EASTWARD. THESE STRONG WINDS WILL SUBSIDE IN THE WEST TOWARD SUNSET, BUT LINGER UNTIL ABOUT 11 PM CDT IN SOUTH CENTRAL KANSAS. KSZ030-043>045-061>063-074>076-084-085-301900- /O.CON.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 333 AM CDT MON MAR 30 2009 /233 AM MDT MON MAR 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ031-046-064>066-077>081-086>090-301900- /O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 333 AM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ 12
000 WWUS73 KDDC 301856 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 156 PM CDT MON MAR 30 2009 ...WINDS PICKING UP THIS AFTERNOON AND EVENING... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH WESTERN KANSAS THIS AFTERNOON. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL MOVE INTO WESTERN KANSAS BY LATE AFTERNOON. ADVISORY LEVEL WINDS ACROSS FAR WESTERN KANSAS WILL SPREAD EASTWARD DURING THE NEXT FEW HOURS. THE WINDS WILL DECREASE LATER THIS EVENING AS MIXING ENDS AND THE PRESSURE GRADIENT RELAXES. KSZ030-043>045-061>063-074>076-084-085-310000- /O.CON.KDDC.WI.Y.0017.000000T0000Z-090331T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 156 PM CDT MON MAR 30 2009 /1256 PM MDT MON MAR 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL CONTINUE TO INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ031-046-064>066-077>081-086>090-310300- /O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 156 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH BY 4 PM CDT MONDAY AND CONTINUE THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ 26
000 WWUS73 KDDC 302306 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 606 PM CDT MON MAR 30 2009 ...STRONG NORTHWEST WINDS WILL CONTINUE INTO EARLY EVENING... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH CENTRAL KANSAS THIS EVENING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL MOVE ACROSS WESTERN KANSAS AND INTO CENTRAL KANSAS THIS EVENING. THIS WILL RESULT IN STRONG WINDS CONTINUING EARLY INTO THIS EVENING. THE WINDS WILL DECREASE LATER THIS EVENING AS MIXING ENDS AND THE PRESSURE GRADIENT RELAXES. KSZ030-043>045-061>063-074>076-084-085-310015- /O.CAN.KDDC.WI.Y.0017.000000T0000Z-090331T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW 606 PM CDT MON MAR 30 2009 /506 PM MDT MON MAR 30 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE WIND ADVISORY. NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE, THE WIND ADVISORY HAS BEEN CANCELED. $$ KSZ031-046-064>066-077>081-086>090-310400- /O.CON.KDDC.WI.Y.0017.000000T0000Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 606 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE BEGINNING TO SUBSIDE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ 32
000 WWUS73 KDDC 310022 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 722 PM CDT MON MAR 30 2009 ...NORTHWEST WINDS SUBSIDING... .THE STRONG SURFACE LOW IN EASTERN NEBRASKA CONTINUES TO MOVE EAST NEARING WESTERN IOWA THIS EVENING. THE TIGHT PRESSURE GRADIENT ACROSS WESTERN KANSAS HAS RELAXED ALLOWING WINDS TO DROP BELOW ADVISORY CRITERIA. KSZ031-046-064>066-077>081-086>090-310130- /O.CAN.KDDC.WI.Y.0017.000000T0000Z-090331T0400Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 722 PM CDT MON MAR 30 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE, THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER, EXPECT NORTHWEST WINDS TO CONTINUE AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN SOME AREAS UNTIL AFTER SUNSET WHEN WINDS BEGIN TO FURTHER SUBSIDE. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 AM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, Mar 29, 3:10 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT SUN MAR 29 2009 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE WILL BE TEMPERATURES AND THE AFFECT SNOW COVER WILL PLAY. EVEN THOUGH SNOWFALL RANGED FROM 6 INCHES IN OUR NORTH TO 18 INCHES IN OUR SOUTHWEST TO 28 INCHES IN THE PRATT AND COLDWATER AREAS, THE SOLAR HEATING SATURDAY STILL WARMED THE SURFACE NICELY. HIGHS STRUGGLED TO THE UPPER 30S IN THE LIBERAL AREA BUT CLIMBED TO AROUND 54F IN THE HAYS AREA. BASED ON THIS TREND, WARMED TEMPERATURES UP A BIT TODAY, KEEPING THE COOLEST TEMPERATURES WHERE THE DEEPER SNOW PACK IS (PRATT, COLDWATER). WINDS TODAY SHOULD START OUT WESTERLY AT 10 TO 12KTS, AND BECOME SOUTHERLY AT 15 TO 25 MPH BY NOON. THIS SOUTHERLY FLOW WILL BE OVER SNOW COVER TO OUR SOUTH, AND HIGH TEMPS COULD BE TRICKY. THE MODELS ARE SHOWING INCREASING MID AND UPPER RH MONDAY AFTERNOON AND NIGHT. THIS INCREASED CLOUD COVER WILL PLAY WITH MONDAY NIGHT MIN TEMPERATURES, BUT THERE IS A SIGN OF A COLD FRONT MOVING THROUGH MONDAY NIGHT. THIS COMBINED WITH THE PERSISTING SNOW COVER SHOULD END UP WITH COLDER MIN TEMPS MON NT, RANGING FROM THE MID 20S IN MY WESTERN COUNTIES TO NEAR 31F IN THE SOUTHEAST CORNER OF MY CWA. STAYED WITH THE PREVIOUS FORECAST OF HOLDING OFF ON POPS MONDAY AFTERNOON. THE WAY THE FRONT PASSES, IT SEEMS THERE WILL BE LIMITED MOISTURE EXCEPT EAST OF OUR CWA. DAYS 3-7... IN THE EXTENDED PERIOD...THE ECMWF, GFS, AND CANADIAN ARE ALL VERY SIMILAR IN THE TUE-FRI PERIOD WITH THE CMC BEING JUST A TOUCH LESS AMPLIFIED THAN THE FORMER TWO. THIS ADDS UP REASONABLE CONFIDENCE IN THEIR SOLUTIONS DURING THE PERIOD. WE'RE LOOKING FOR A COOL, BREEZY DAY OVER SW KANSAS ON TUE AS A RATHER VIGOROUS UPPER LOW ROLLS OUT OF THE NRN PLAINS INTO THE UPPER MIDWEST. ON WED, THE NEXT SYSTEM DROPS FROM THE PACNW INTO THE CENTRAL ROCKIES. THIS ONE IS TAKING A SLIGHTLY MORE SOUTHERLY TRACK THAN ITS PREDECESSOR AND THUS PROVIDES US WITH A LITTLE BETTER CHANCE FOR PRECIP. BEST CHANCES LOOK TO BE LATE WED INTO THU. WE ALREADY HAVE SLIGHT CHC POPS FOR THAT TIMEFRAME AND I WILL JUST TREND THOSE UP FOR NOW. ON FRI, WARMER SW UPPER FLOW DEVELOPS OVER THE CENTRAL PLAINS AS THE MOST VIGOROUS TROF OF THE EXTENDED DIGS IN OVER THE SW US. BEING MUCH FURTHER SOUTH THAN ANY OF ITS PREDECESSORS THIS SYSTEM COULD BE A DECENT PRECIPITATION PRODUCER FOR SW KANSAS NEXT WEEKEND. THE ECMWF MAINTAINS THE SYSTEM AS AN OPEN WAVE AS IT SWINGS OUT INTO THE PLAINS OVER THE WEEKEND WHILE THE GFS IS LEANING MORE TOWARD A CLOSED LOW. EITHER SOLUTION SHOULD PROVIDE A GOOD CHANCE FOR RAIN, THUNDER, OR EVEN SNOW ON THE BACKSIDE (AS MENTIONED BY PREVIOUS SHIFT). THIS IS ALSO THE KIND OF PATTERN THAT COULD BE A SEVERE WEATHER PRODUCER. IT IS FAR TOO EARLY TO IRON OUT ANY OF THESE DETAILS SO WILL JUST CONTINUE TO TREND THE FORECAST TOWARD THESE SYNOPTIC PATTERNS. WRIGHT && .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TERMINALS. WILL BE WATCHING FOR ANY SIGNS OF FOG AT KDDC/KGCK THIS MORNING BUT WINDS HAVE STAYED UP AND SHOULD HELP TO PRECLUDE FOG FORMATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 31 51 27 / 0 0 0 0 GCK 51 30 50 26 / 0 0 0 0 EHA 52 31 49 27 / 0 0 0 0 LBL 46 31 49 28 / 0 0 0 0 HYS 58 33 57 29 / 0 0 0 0 P28 40 32 45 31 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/34/34
Hazardous weather outlook, Mar 29, 4:22 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 422 AM CDT SUN MAR 29 2009 KSZ030-031-043>046-061>066-074>081-084>090-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 422 AM CDT SUN MAR 29 2009 /322 AM MDT SUN MAR 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.